Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2001, 1:01 PM EDT for Hawkins County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 1:01 PM EDT (17:01 UTC)
- Expired
- Jun 26, 2001, 1:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 261702 SVRMRX TNC073-261745- /NEW.KMRX.SV.W.0168.261701-261745/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 101 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAWKINS COUNTY IN EAST TENNESSEE * UNTIL 145 PM EDT * AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF MCCLOUD...OR 10 MILES NORTHWEST OF GREENEVILLE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCLOUD AROUND 110 PM EDT KEPLER AROUND 115 PM EDT SURGOINSVILLE AROUND 125 PM EDT 6 MILES WEST OF OKOLONA AROUND 135 PM EDT AT 101 PM EDT A TRAINED WEATHER SPOTTER REPORTED REPORTED QUARTER SIZE HAIL IN MOSHIEM. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF GOLFBALLS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3627 8306 3636 8284 3662 8274 3656 8304 RBP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:29 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 26, 10:29 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 AM EDT TUE JUN 26 2001 WILL UPDATE TO TAKE OUT MORNING FOG...NO OTHER CHANGES PLANNED. SATELLITE SHOWING COLD CORE UPPER LOW SPINNING OVER TN/KY BORDER WHICH IS PRETTY WELL TIMED BY 06Z MESOETA. UPPER LOW PROGGED TO CONTINUE MOVING WEST. SOME THUNDERSTORMS ALREADY FIRING IN NC...WITH A FEW SHOWERS EXTENDING INTO OUR MOUNTAINS AND NORTHEAST ZONES. EXPECT SIMILAR SCATTERED COVERAGE AS YESTERDAY...WILL KEEP 50 POPS IN THE MOUNTAINS AND 40 POPS FOR THE VALLEY AND PLATEAU. BUT...WE HAVE MORE CLOUDS THAT YESTERDAY WHICH SHOULD HOLD DOWN TEMPERATURES A BIT AND KEEP CONVECTION FROM GETTING OUT OF HAND. STILL EXPECT ISOLATED STRONG TO SEVERE PULSE STORMS THIS AFTERNOON AND EARLY EVENING WITH DECENT INSTABILITY AND VORTICITY MAXES PROVIDING LIFT...BUT PROBABLY LESS THAN YESTERDAY. TEMPERATURES LOOK ON TRACK. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:16 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 29 min |
| Jun 26, 12:42 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 48 min |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 47 min |
| Jun 26, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.